Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 55, NWS Tulsa, OK

July 11, 1993Craig County, Nowata County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 11, 1993, 8:46 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 1993, 8:46 PM CDT (01:46 UTC)
Expired
Jul 11, 1993, 11:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Craig County, OK, Nowata County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 1.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2016 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 120147
FFWTUL
OKC035-105-120545-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT SUN JUL 11 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1245 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...CRAIG COUNTY...NOWATA COUNTY
 
AT 843 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS
PRODUCING VERY HEAVY RAIN CONTINUING ACROSS MOST OF NOWATA AND CRAIG
COUNTIES. RADAR ESTIMATES INDICATE THAT OVER 3 INCHES OF RAIN HAS FALLEN
FROM CENTRAL NOWATA COUNTY INTO WESTERN CRAIG COUNTY. THE THUNDERSTORMS
PRODUCING THE HEAVY RAIN ARE DRIFTING SLOWLY SOUTH AT AROUND 10 MILES AN
HOUR AND HEAVY RAIN WILL PERSIST ACROSS MUCH OF NOWATA AND CRAIG
COUNTIES UNTIL AT LEAST 1030 PM.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:42 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 11, 3:42 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT SUN JUL 11 1993

TSTMS HV PERSISTED IN KS TODAY IN THE AXIS OF MAX UPR DFLNC.  FIRST
OTFLW BNDRY IN SE KS MIXED AWAY...BUT SAT PICS SHOW A SCND BNDRY
ENTERNG NE OK ON A LN FM NR JLN INTO NRN OSAGE CO.  TEMPS IN THE
AREA ARE APCHNG THE CONVTV TEMP AND CU OUTSIDE OFFICE SHOWNG
INCRSNG VERT DVLPMNT.  THIS BNDRY SHUD ALSO MIX AWAY SOON AND MSTR
CONVGNC IS NOT STG...BUT THERE IS AN OUTSIDE SHOT AT A STORM ON IN
THE NEXT CPL OF HRS.  CDFNT FM XTRM NW MO INTO THE SFC LOW OVR THE
ERN OK PNHDL.  A SFC TROF/OLD TSTM BNDRY XTNDS FM THE LOW INTO XTRM
NCNTRL OK.  MSTR CONVGNC IS MAXIMIZED ALG THE TROF IN NW OK WITH AN
AXIS INTO THE TUL AREA.  TSTMS ARE XPCTD TO DVLP NEXT FEW HRS IN NW
OK OR SCNTRL/SW KS AS THE UPR DIFLNC AXIS SHIFTS SWD FM KS.  WITH
WK WNWRLY MID FLOW AND A WK CAP THE CONVCTN SHUD DVLP/MOV ESEWD
TOWARD NE OK.  THE AMNT OF AVAILABLE MSTR AND WK STEERNG FLOW SUGS
A POTNL FOR LCLY HVY RNFL...HWEVR WK LLVL FLOW AND LACK OF A SIG
SHRTWV MAY TEND TO INHIBIT THE AREAL EXTENT OF THE HVY RN IN NE OK
AS WELL AS LIMIT THE LONGEVITY OF THE HVIER RN.  WITH CAPES PROGD
TO ARND 2000 J/KG (USNG MEAN LLVL CONDITNS) A PULSE SVR STORM IS
PSBL TIL ARND SUNSET.  WITH THE WNWRLY H5 FLOW THERE IS A SLGT CHC
THAT A STORM CUD DRIFT AS FAR S AS ZONES 33 AND 34 LT TNGT...BUT WL
HOLD POPS SHORT OF ZONE 40.

THE CDFNT CUD JUST ENTER THE XTRM NRN PART OF THE FA LTR TNGT BFR
LIFTNG NWD ON MON.  IF CONVCTN DVLPS AS XPCD OUTFLOW BNDRIES WL
PENETRATE DEEPER INTO THE FA.  WL CONT A LOW POP FOR MON IN NE OK
DUE TO THE PROXMITY OF THE BNDRIES...A FCST WK CAP AND A WEAKNESS
IN THE H5 FIELD OVR OK.  LLVL WIND PROGS INDCT DIFLNT FLOW IN SE OK
MON SO WL KP POPS OUT OF THERE ON MON.

WL NOT CONT POPS MON NITE AND TUES AS SFC FEATURES PULL N OF THE
AREA...ALTHO THE WKNS IN THE H5 FIELD MAY PERSIST AND CUD RESULT IN
ISLD CONVCTN IN THE AFTN AND EVES.

TUL 072/091 074/094 075 4211
MLC 074/094 075/095 075 11--
BVO 068/091 071/094 XXX 4311
IDB 071/094 072/094 XXX 0---

/8

.OK...NONE.

In the hours before

Special weather statement, Jul 11, 6:21 PM CDT, 2 hours 25 minutes before
OKZ026>030-032-120030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT SUN JUL 11 1993

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF
NORTHEAST OKLAHOMA...

AT 610 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS
CONTINUING TO DEVELOP AND INTENSIFY ACROSS PARTS OF NORTHEAST OKLAHOMA.
THE STRONGEST STORMS WERE IN WESTERN OSAGE COUNTY 4 MILES NORTHWEST OF
BURBANK AND IN NORTHERN TULSA COUNTY BETWEEN SPERRY AND OWASSO. THESE
STORMS WERE DRIFTING VERY SLOWLY NORTH AND WILL PRODUCE HEAVY
RAIN...GUSTY WINDS AND SMALL HAIL. A WEATHER SPOTTER REPORTED 2 INCHES
OF RAIN AND 40 TO 45 MILES AN HOUR WINDS AT 90TH STREET NORTH IN OWASSO.

A LARGE SEVERE THUNDERSTORM WAS MOVING INTO NORTHERN KAY COUNTY OKLAHOMA
FROM SOUTHERN KANSAS AND WILL LIKELY AFFECT PARTS OF OSAGE COUNTY BY
AROUND 7 PM. THIS STORM WAS MOVING SOUTHEAST AT 20 MILES AN HOUR AND WAS
PRODUCING DAMAGING WINDS AND LARGE HAIL. WIND GUSTS OF 101 MILES AN HOUR
WERE MEASURED AT WICHITA KANSAS WHEN THIS COMPLEX OF STORMS MOVED
THROUGH.

PERSONS IN NORTHEAST OKLAHOMA SHOULD CLOSELY MONITOR WEATHER CONDITIONS
THIS EVENING AND MOVE TO INDOOR SHELTER IF A THUNDERSTORM APPROACHES.

STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jul 11, 6:23 PM CDT, 2 hours 23 minutes before
OKZ026>030-032-120030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT SUN JUL 11 1993

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF
NORTHEAST OKLAHOMA...

AT 610 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS
CONTINUING TO DEVELOP AND INTENSIFY ACROSS PARTS OF NORTHEAST OKLAHOMA.
THE STRONGEST STORMS WERE IN WESTERN OSAGE COUNTY 4 MILES NORTHWEST OF
BURBANK AND IN NORTHERN TULSA COUNTY BETWEEN SPERRY AND OWASSO. THESE
STORMS WERE DRIFTING VERY SLOWLY NORTH AND WILL PRODUCE HEAVY
RAIN...GUSTY WINDS AND SMALL HAIL. A WEATHER SPOTTER REPORTED 2 INCHES
OF RAIN AND 40 TO 45 MILES AN HOUR WINDS AT 90TH STREET NORTH IN OWASSO.

A LARGE SEVERE THUNDERSTORM WAS MOVING INTO NORTHERN KAY COUNTY OKLAHOMA
FROM SOUTHERN KANSAS AND WILL LIKELY AFFECT PARTS OF OSAGE COUNTY BY
AROUND 7 PM. THIS STORM WAS MOVING SOUTHEAST AT 20 MILES AN HOUR AND WAS
PRODUCING DAMAGING WINDS AND LARGE HAIL. WIND GUSTS OF 101 MILES AN HOUR
WERE MEASURED AT WICHITA KANSAS WHEN THIS COMPLEX OF STORMS MOVED
THROUGH.

PERSONS IN NORTHEAST OKLAHOMA SHOULD CLOSELY MONITOR WEATHER CONDITIONS
THIS EVENING AND MOVE TO INDOOR SHELTER IF A THUNDERSTORM APNPROACHES.

STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Local storm report, Jul 11, 7:32 PM CDT, 1 hour 14 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
732 PM CDT SUN JUL 11 1993

TIME (CDT)      COUNTY       EVENT

710-715 PM      WASHINGTON   GOLFBALL SIZE HAIL IN BARTLESVILLE

719 PM          OSAGE        60 MPH WINDS IN PAWHUSKA
Local storm report, Jul 11, 7:34 PM CDT, 1 hour 12 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
732 PM CDT SUN JUL 11 1993

TIME (CDT)      COUNTY       EVENT

710-715 PM      WASHINGTON   GOLFBALL SIZE HAIL IN BARTLESVILLE

719 PM          OSAGE        60 MPH WINDS IN PAWHUSKA
Local storm report, Jul 11, 8:39 PM CDT, 7 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
839 PM CDT SUN JUL 11 1993

TIME (CDT)      COUNTY       EVENT

750 PM          NOWATA       DIME SIZE HAIL IN DELAWARE
Local storm report, Jul 11, 8:39 PM CDT, 7 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
839 PM CDT SUN JUL 11 1993

TIME (CDT)      COUNTY       EVENT

750 PM          NOWATA       DIME SIZE HAIL IN DELAWARE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:38 PM CDTSevere Thunderstorm WarningTSANowata67 min
Jul 11, 7:48 PM CDTFlash Flood WarningTSAOsage, Washington4 hr
Jul 11, 7:57 PM CDTSevere Thunderstorm WarningTSACraig63 min

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.